Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abdominal and waist fat
May 4, 2011

I have been on Kaletra for the past four years. I feel fantastic and have great blood work. I am able to go to school and live life as I always have. I have had increased fat occur on my abdomen and around my waist (front and back) and in my pectoral area. My doctor told me it was one of the side effects of the Kaletra. My question is, if I begin a new drug regimen, will the hyper-lipodystrophy go away or will it remain? I ask because I am doing so well and do not want to interfere with the regimen unless it stops working for me.

Response from Dr. Henry

Switching off Kaletra to a perhaps more fat friendly HIV regimen will have an unpredictable effect of reversing abdominal fat gain. That specific issue has not been studied much (fat distribution after switching off effective Kaletra based regimen). Variables impacting outcome include what other HIV meds you are taking, treatment history (any chance for resistance?), genetics/family history, eating/exercise habits, and others. KH



Previous
Truvada, reyataz and Novir , as second line now high cholesterol anf viral failure
Next
Protease paunch reversible now that I'm off AZT?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement